MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-36-456
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Necrosis (1971); Pain (1994); Distress (2329); Injury (2348); Deformity/ Disfigurement (2360); Joint Dislocation (2374); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient initiated form received.It was reported that the patient experience multiple dislocations.Doi: (b)(6) 2013 : dor: not revised (right hip).
 
Additional Manufacturer Narrative
(b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).
 
Event or Problem Description
Litigation alleged necrotic tissue around right hip and evidence of multiple dislocation, pain, injury, emotional distress, disability, disfigurement.X-rays revealed fluid buildup in the right thigh muscle.
 
Event or Problem Description
Ppf alleges multiple dislocation.After review of medical records, patient was revised to address right hip status post total hip arthroplasty with recurrent dislocation.Revision note reported the musculature around the hip appeared to be basically brown and necrotic, but not infected or gangrenous, dislocated multiple times, abductor mechanism of the greater trochanter has been avulsed, the bone was stripped all the way down around the lesser trochanter, consisted with complete avulsion of the iliopsoas and all soft tissue had eroded off.It was also mention that there was no evidence of infection, metallosis, any purulence or gross loosening of the components and no signs of any gangrenous or gas type tissues.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  patient code: no code available (3191) used to capture (medical device removal).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.H6 patient code: no code available (3191) used to capture the bone injury and surgical intervention.

Brand Name
PINN MAR +4 NEUT 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7141774
Report Number1818910-2017-52423
Device Sequence Number19057789
Product Code LPH
UDI-Device Identifier10603295014720
UDI-Public10603295014720
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1219-36-456
Device Catalogue Number121936456
Device Lot NumberEN6LX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
01/09/2018
03/28/2018
10/18/2018
03/04/2019
12/16/2019
11/06/2020
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date12/22/2017
01/10/2018
03/29/2018
11/01/2018
03/14/2019
12/27/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight80